Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 111, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 21, 1999, 10:32 AM CDT for Benton County, Camden County, Hickory County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 1999, 10:32 AM CDT (15:32 UTC)
- Expired
- Jun 21, 1999, 3:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Benton County, MO, Camden County, MO, Hickory County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 211534 FFWSGF MOC015-029-085-185-212000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1032 AM CDT MON JUN 21 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN CENTRAL MISSOURI CAMDEN COUNTY IN CENTRAL MISSOURI HICKORY COUNTY IN CENTRAL MISSOURI ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI * UNTIL 300 PM CDT * AT 1025 AM...WEATHER SERVICE DOPPLER RADAR WAS INDICATING THUNDERSTORMS PRODUCING HEAVY RAINFALL. A LARGE AREA OF HEAVY RAIN WAS LOCATED OVER SOUTHERN BENTON COUNTY...NORTHEAST HICKORY COUNTY...AND ST. CLAIR COUNTY. THESE STORMS WERE MOVING SLOWLY EAST. DOPPLER RADAR WAS ESTIMATING UP TO FOUR INCHES OF RAINFALL HAD OCCURRED IN NORTHERN HICKORY COUNTY...WITH FIVE TO EIGHT INCHES OF RAIN IN SOUTHERN BENTON COUNTY WITHIN THE PAST THREE HOURS WITH THESE STORMS. * ADDITIONAL SHOWERS AND STORMS WILL PRODUCE RAINFALL AMOUNTS UP TO THREE INCHES OVER SOUTHERN BENTON...HICKORY...ST CLAIR AND CAMDEN COUNTIES THROUGH 3 PM. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. PV/TAGGART
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 9:38 AM CDT, 54 minutes earlier.
Area forecast discussion, Jun 21, 9:38 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 938 AM CDT MON JUN 21 1999 UPDATED ZONES FOR THE POSSIBLY OF MORE FLOODING FROM NEVADA... NORTHEAST TO THE WESTERN PART OF THE LAKE OF THE OZARKS. ALSO UPPER AIR ANALYSIS SHOWING ABUNDANT MOISTURE THROUGHOUT CWA WITH MORE SHRA/TSRA DEVELOPING TO THE SOUTHWEST OF THIS AREA. MIGHT HAVE TO LOWER TEMPS BY A CATEGORY DUE TO THE EXTENSIVE CLOUD COVER AND STORMS CONTINUING TO DEVELOP TO THE SOUTHWEST. TAGGART
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:49 AM CDT | Flash Flood Warning | SGF | Benton | 4 hr |
| Jun 21, 10:32 AM CDT | Flash Flood Warning | SGF | St. Clair | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.